Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 9, NWS Gaylord, MI

January 29, 2016

NWS Gaylord, MI issued this small craft advisory at Jan 29, 2016, 3:59 PM EST. It took effect at Jan 29, 2016, 7:00 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2016, 3:59 PM EST (20:59 UTC)
In effect from
Jan 29, 2016, 7:00 PM EST
Expired
Jan 31, 2016, 3:57 AM EST
In force
33 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

778 
WHUS73 KAPX 292059
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EST FRI JAN 29 2016

LHZ345>349-LMZ323-341-342-344>346-300500-
/O.NEW.KAPX.SC.Y.0009.160130T0000Z-160130T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
359 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
716 
WHUS73 KAPX 300332
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EST FRI JAN 29 2016

LHZ345>349-LMZ323-341-342-344>346-301100-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-160130T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1032 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
625 
WHUS73 KAPX 300848
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 AM EST SAT JAN 30 2016

LHZ345-346-LMZ323-341-342-344>346-301700-
/O.EXT.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
348 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-301700-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-160130T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
348 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
280 
WHUS73 KAPX 301632
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1132 AM EST SAT JAN 30 2016

LHZ347>349-301800-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-160130T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1132 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LMZ323-341-342-344>346-310045-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1132 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
883 
WHUS73 KAPX 302048
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EST SAT JAN 30 2016

LHZ345-346-LMZ323-341-342-344>346-310500-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
348 PM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
278 
WHUS73 KAPX 310401
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 PM EST SAT JAN 30 2016

LHZ345-346-LMZ323-341-342-344>346-311200-
/O.CON.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1101 PM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
728 
WHUS73 KAPX 310857
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EST SUN JAN 31 2016

LHZ345-346-LMZ323-341-342-344>346-311000-
/O.CAN.KAPX.SC.Y.0009.000000T0000Z-160131T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
357 AM EST SUN JAN 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 3:17 PM EST, 42 minutes earlier.

Area forecast discussion, Jan 29, 3:17 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
317 PM EST FRI JAN 29 2016

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 317 PM EST FRI JAN 29 2016

SURFACE RIDGE AXIS NOW EXTENDS FROM SE ONTARIO THRU LOWER MICHIGAN
INTO THE OHIO VALLEY LATE THIS AFTERNOON. LOW LEVEL WINDS ARE
GENERALLY LIGHT AND VARIABLE ACROSS OUR CWA DIRECTLY UNDER THE RIDGE
AXIS...BUT A LOOK AT UPSTREAM OBS OVER WISCONSIN SHOWS LOW LEVEL
FLOW HAS SHIFTED TO THE S/SE IMMEDIATELY ON THE BACKSIDE OF THE
RIDGE AXIS. UPSTREAM RADARS COMBINED WITH SURFACE OBS SHOW
INCREASING MID LEVEL MOISTURE ACROSS WISCONSIN AND WRN UPR MICHIGAN
IN RETURN FLOW AHEAD OF THE APPROACHING WARM FRONT ASSOCIATED WITH
LOW PRESSURE CENTERED NORTH OF THE NORTH DAKOTA/CANADIAN BORDER.
MAIN FORECAST QUESTIONS FOR TONIGHT ARE CHANCES OF PRECIP AS THE SRN
TIP OF THIS SYSTEM SLIDES THRU OUR CWA...AND THE EVOLUTION OF PRECIP
TYPE AS WAA RAMPS UP WITH THE ARRIVAL OF THE WARM FRONT.

NRN STREAM SURFACE LOW CENTER TRACKS EAST AND REMAINS WELL NORTH OF
THE GREAT LAKES REGION...LEAVING ONLY LIMITED LIFT AND MOISTURE
ACROSS NRN MICHIGAN ALONG THE SRN EDGE OF THIS SYSTEM. CERTAINLY
HIGHEST POPS WILL BE ACROSS ERN UPR MICHIGAN...AS WILL BEST CHANCES
FOR PRECIP TO REMAIN ALL FROZEN. STILL...PRECIP INTENSITY WILL
REMAIN RATHER LIGHT...AND ANY LAKE CONTRIBUTION ACROSS ERN UPR
MICHIGAN UNDER THE DIRECTION OF S/SW LOW LEVEL FLOW WILL ALSO BE
LIMITED BY RATHER WEAK OVER-LAKE INSTABILITY THANKS TO STRENGTHENING
LOW LEVEL WAA THROUGHOUT THE NIGHT. EXPECT A GENERAL 1 TO 2 INCHES
ACROSS ERN UPR MICHIGAN TONIGHT...WITH PRECIP REMAINING ALL SNOW.
NRN LWR MICHIGAN WILL SEE INCREASINGLY LOWER POPS FROM NORTH TO
SOUTH FURTHER AWAY FROM GREATER LIFT AND MOISTURE NEAR THE LOW
CENTER. EXPECT SOME FREEZING DRIZZLE WILL LIKELY MIX WITH ANY AREAS
OF LIGHT SNOW THAT DEVELOP ACROSS MUCH OF NRN LWR MICHIGAN LATER
THIS EVENING AND OVERNIGHT DUE TO THE POTENTIAL FOR INSUFFICIENT MID
LEVEL MOISTURE TO MAINTAIN MEASURABLE PRECIP PRODUCTION. ANY NEW
SNOW ACCUMULATIONS ACROSS NRN LWR MICHIGAN WILL BE MINOR (I.E. UNDER
AN INCH). OVERNIGHT LOWS WILL RANGE FROM THE TEENS ACROSS ERN UPR
AND NE LWR MICHIGAN TO THE LOWER 20S ACROSS NW LWR MICHIGAN.

&&

.SHORT TERM...(SATURDAY THROUGH MONDAY)
ISSUED AT 317 PM EST FRI JAN 29 2016

SATURDAY THROUGH MONDAY...CAN BE SUMMARIZED BY MILD TEMPERATURES
WITH A WINTRY MIX OF PRECIPITATION.

AT UPPER LEVELS...DEEP UPPER TROUGH OVER THE REGION FRIDAY WILL EXIT
EAST TOWARD THE NORTH ATLANTIC...WHILE 500MB HEIGHTS INCREASE OVER
THE GREAT LAKES AS A BROAD UPPER RIDGE SETTLES ACROSS THE REGION FOR
THE WEEKEND. THIS PATTERN ALOFT BREAKS DOWN SUNDAY NIGHT AND
MONDAY...AS A WEAK 500MB TROUGH RE-DEVELOPS OVER THE UPPER MIDWEST
AND GREAT LAKES. 850MB TEMPS IN THIS PATTERN...WARM TO BTWN 0C AND
+2C BY 18Z SAT ACRS THE CWA BEFORE 850MB TEMPS DROP TO AROUND
-9C MONDAY WITH APPROACHING UPPER TROUGH. AFTERNOON HIGH
TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE WEEKEND WITH 850MB
TEMPS AROUND 0C GENERATING HIGHS IN THE MID AND UPPER 30S...WITH
HIGHS COOLING INTO THE UPPER 20S AND LOWER 30S MONDAY.

SATURDAY IS SHARPING UP TO BE A FAIRLY NICE DAY WITH MILD TEMPS AND
CHANCE FOR PCPN LIMITED MAINLY TO THE MORNING HOURS. A WEAKENING SFC
BOUNDARY...ASSOCIATED WITH A STORM SYSTEM MOVING NORTH OF LAKE
SUPERIOR...WILL SWEEP OVER THE NRN LAKES EARLY SATURDAY. 850/500MB
QVECTORS SHOWING THE BEST CONVERGENCE ASSOCIATED WITH THIS FEATURE
FOCUSED OVER NRN MI SATURDAY MORNING...EXITING EAST OF THE REGION
BTWN 15Z AND 18Z. MODEL SOUNDINGS AND MSTR PROGS SHOWING SUFFICIENT
MSTR TO TEMPS -12C OR COLDER FOR ICE CRYSTALS AND SNOW TIL 12Z
SATURDAY. HOWEVER MID LVLS BEGIN DRYING QUICKLY BY 15Z TRAPPING LOW
LVL MSTR TO TEMPS WARMER THAN -10C. WIND SHEAR AT THE TOP OF LOW LVL
INVERSION SATURDAY MORNING WILL BE ENOUGH FOR A FEW HOURS OF DRIZZLE
OVER THE CWA BEFORE ENDING BY THE AFTERNOON.

THE NEXT CHANCE OF PCPN WILL BE SUNDAY AS THE ONTARIO STORM SYSTEM
LIFTS UP AND AROUND THE EAST SIDE OF HUDSON BAY...PUSHING AN
ASSOCIATED COLD FRONT INTO THE STATE. 850/700MB QVECTORS ASSOCIATED
WITH THIS BOUNDARY SHOWS CONVERGENCE INCREASING OVER NRN MI AFTER
12Z SUNDAY. HOWEVER THE START OF PCPN WILL BE HINDERED GREATLY
EARLY...AS MODEL SOUNDINGS AND MSTR PROGS SHOWING LIMITED MSTR IN
PLACE OVER THE CWA (700MB 850/700MB RH UNDER 40 PCT). HOWEVER MODEL
SOUNDINGS SHOW MID LVL MSTR INCREASING AFTER 18Z IN ADVANCE OF
APPROACHING 500MB TROUGH. OVERALL WILL MENTION CHANCE POPS SUNDAY
MORNING WITH HIGHER POPS IN THE AFTERNOON AS MSTR INCREASES.
MAINLY RAIN FOR NRN LWR AS ABOVE FREEING LAYER EXTENDS FOR THE SFC
THRU 3K FT WITH A MAX TEMP IN THAT LAYER OF +2C TO +3C OVER NRN
LWR. WILL MENTION RAIN/SNOW MIX FOR ERN UPPER AS MODEL SOUNDINGS
SHOW A VERTICAL TEMP PROFILE STAYING NEARER THE 0C ISOTHERM. ANY
LINGERING MIX OR RAIN SUNDAY EVENING WILL TRANSIT BACK TO SNOW
OVERNIGHT SUNDAY/EARLY MONDAY...AS 850MB TEMPS FALL QUICKLY BACK
TO AROUND -8C IN UPPER TROUGH.

LAKE INFLUENCES BECOME AN ISSUE MONDAY...AS CYCLONIC FLOW AND COOLER
850MB TEMPS LINGER OVER NRN MI AS A STORM SYSTEM EXITS THE ERN
LAKES. 850MB TEMPS FALL TO -12C MONDAY WITH SFC-850MB WINDS WEST-
NORTHWEST THROUGH THE PERIOD. MODEL SOUNDINGS SHOW INVERSION HEIGHTS
AROUND 5K TO 6K FEET THROUGH MONDAY AFTERNOON.

&&

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 317 PM EST FRI JAN 29 2016

ATTENTION IS FOCUSED ON THE TUESDAY-WEDNESDAY TIMEFRAME AS GLOBAL
GUIDANCE AND NEARLY ALL ENSEMBLE MEMBERS CONTINUE TO PROG A
SIGNIFICANT WINTER STORM OVER THE MIDWEST/GREAT LAKES. THE PARENT
WAVE FOR THIS SYSTEM LIES MORE THAN 2,000 MILES OFF THE COAST OF
CALIFORNIA...OVER THE CENTRAL PACIFIC OCEAN. AS OF 19Z TODAY...A
RATHER STRONG SHORTWAVE IS CLEARLY VISIBLE ON WATER VAPOR SOUTH OF
THE ALEUTIAN ISLANDS WITH AN ASSOCIATED 160+ MPH 250 MB JET STREAK.
THE DISTURBANCE WON'T BE PHYSICALLY SAMPLED UNTIL IT MAKES ITS WAY
ONTO THE CALIFORNIA COAST LATE SUNDAY AFTERNOON/NIGHT. THE WAVE
CONTINUES TO DIVE INTO THE DESERT SOUTHWEST SUNDAY NIGHT BEFORE
DEEPENING AND EJECTING TOWARD THE MIDWEST TUESDAY-TUESDAY NIGHT. THE
DETAILS CONTINUE TO REMAIN UNCERTAIN (IN REGARDS TO OVERALL
INTENSITY... PRECIP TYPE... AND AMOUNTS) AS PROVEN BY THE 50-100
MILE JOG EASTWARD IN THIS MORNING'S 12Z GLOBAL RUNS. AS SO MANY
SYSTEMS HAVE DONE THIS WINTER...WOULDN'T BE SHOCKED FOR THAT TO
BECOME SOMEWHAT OF A TREND WITH ITS EASTWARD PROGRESSION...ALTHOUGH
MAY ULTIMATELY RELY ON SUNDAY/SUNDAY NIGHT'S SYSTEM AND ITS
INFLUENCE ON WHERE THE TIGHTEST BAROCLINIC ZONE IS ABLE TO SET UP.

AS PREVIOUSLY MENTIONED...THE DETAILS REMAIN FAIRLY UNCERTAIN AND
LIKELY WON'T BE FULLY HAMMERED OUT FOR A COUPLE MORE DAYS...BUT IF
THE CURRENT EASTWARD TREND HOLDS (OR CONTINUES) THIS WOULD LEAD TO A
MORE SNOWY SOLUTION (POTENTIALLY SIGNIFICANT SNOW) OVER THE THE
MAJORITY OF THE CWA...PERHAPS MORE OF A SLEET/SNOW/FREEZING RAIN MIX
AS YOU HEAD TOWARD LAKE HURON. WILL BE A SYSTEM TO CLOSELY FOLLOW IN
THE COMING DAYS...ESPECIALLY AS IT MAKES ITS WAY ON LAND AND BECOMES
BETTER SAMPLED BY THE UPPER AIR NETWORK.

BEYOND THE SYSTEM'S DEPARTURE ON WEDNESDAY NW/WNW FLOW LAKE EFFECT
DOESN'T TAKE LONG TO KICK IN FOR WEDNESDAY AFTERNOON INTO THURSDAY. A
COMBINATION OF ADDITIONAL ACCUMULATING LAKE EFFECT SNOW AND GUSTY
WINDS BEHIND THE DEPARTING SYSTEM...WOULDN'T BE SHOCKED TO SEE
ADDITIONAL CONCERNS FROM BLOWING/DRIFTING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1258 PM EST FRI JAN 29 2016

VFR CONDITIONS THIS AFTERNOON AND EVENING WILL DETERIORATE TO
MAINLY VFR CONDITIONS OVERNIGHT INTO SATURDAY AS AREAS OF LIGHT
SNOW DEVELOP ACROSS NRN LWR MICHIGAN. SOME PATCHY FREEZING DRIZZLE
MAY MIX WITH THE SNOW AT TIMES. LLWS WILL DEVELOP LATER THIS
EVENING AND WILL CONTINUE OVERNIGHT INTO SATURDAY AS S/SW LOW
LEVEL WINDS STRENGTHEN.

&&

.MARINE...
ISSUED AT 317 PM EST FRI JAN 29 2016

WINDS AND WAVES WILL INCREASE TO SCA CRITERIA TONIGHT ACROSS MUCH OF
OUR NEARSHORE AREA...AND WILL GENERALLY REMAIN SO FOR SATURDAY AND
SATURDAY NIGHT AS SOUTHERLY LOW LEVEL FLOW STRENGTHENS WITH THE
ARRIVAL OF A WARM FRONT. AREAS OF LIGHT SNOW POSSIBLY MIXED WITH
SOME LIGHT FREEZING DRIZZLE WILL DEVELOP TONIGHT ALONG THE SRN EDGE
OF LOW PRESSURE TRACKING EAST THROUGH ONTARIO...AND WILL CONTINUE
INTO SATURDAY MORNING BEFORE THIS SYSTEM EXITS EAST AWAY FROM
MICHIGAN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...MLR
SHORT TERM...SWR
LONG TERM...GILLEN
AVIATION...MLR
MARINE...MLR
Hazardous weather outlook, Jan 29, 3:37 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EST FRI JAN 29 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
337 PM EST FRI JAN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SMALL ACCUMULATIONS OF SNOW ARE EXPECTED TONIGHT IN EASTERN UPPER
MICHIGAN...ESPECIALLY WEST OF I-75. AREAS OF LIGHT SNOW MAY MIX WITH
SOME PATCHY LIGHT FREEZING DRIZZLE OVERNIGHT ACROSS MUCH OF NORTHERN
LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN WILL DEVELOP ON SUNDAY...WHICH MAY LEAD TO SLUSHY SIDE ROADS
THAT REMAIN SNOW-COVERED. THE RAIN WILL LIKELY MIX WITH SNOW ACROSS
EASTERN UPPER MICHIGAN ON SUNDAY. THIS RAIN AND SNOW MIX WILL SPREAD
INTO NORTHERN LOWER MICHIGAN SUNDAY EVENING...WITH PRECIPITATION
BECOMING ALL SNOW AGAIN LATE SUNDAY NIGHT.

A POTENTIALLY STRONG STORM SYSTEM MAY BRING SIGNIFICANT ACCUMULATING
SNOW AND POSSIBLY A WINTRY MIX OF PRECIPITATION TO NORTHERN
MICHIGAN TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOW ACCUMULATION
REPORTS ARE ALWAYS ENCOURAGED IN ANY OF THESE THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 12:36 AM ESTLake Effect Snow AdvisoryAPXBenzie, Grand Traverse, Kalkaska, Leelanau3 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.